Hello! My father has had atrial fibrilaltion for a few years now and has been on rytmonorm and cordarone. Cordarone caused him thryroid problems (I think thyrotoxicosis), so he switched to rytmomorn last year. He is currently hostialized for decompensated heart failure with an ejection fraction of 35%. His doctor told us that rytmonorm is not good for patients with a depressed heart function. My question is: is there another medication he can take for his atrial fibrillation? Thank you so much,
I am taking sotalol for a-fib and alot of patients take that. It is specifically for a-fib and a-flutter. I don't have many side effects and it is working. He should ask his doc about having a ICD implanted and a pacing wire put in his atrium-that would also help. I don't know his whole story, but he should ask about it to see if he is a candidate. Good luck-Debi
I have been in chronic A-fib since 1996 and have tried the cardioversion on 2 different occasions. My standard drug for A-fib is Coreg which has worked well for me with little side effects. I have changed Docs a few times due to insurance regs and they all have kept me on Coreg. Just my 2 cents worth...
Thank you very much for the info. My father has been in a-fib for over a week now, and the doctors may try cardioversion to convert him back to sinus rhytm. Have you had any trouble with cardioversion? I have heard that valves may rupture during the procedure, so my father is a little recultant to try it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.